2/19 (Tue.) Human Connection in Digital World & Happiness

2/19 (Tue.) Human Connection in Digital World & Happiness

文章Timmy » 週一 2月 18, 2019 2:06 pm

Hello my friends,

It seems that smartphone is a must have for everyone who wants to stay in connect with others. In the past decade, we saw all kinds of smartphones and applications that shorten the distance between people; it becomes so easy and cheap to keep in touch with friends and relatives through messages and phone calls, as well as posts in the social media. Given that our happiness depends on our relationship with people around us, we must be happier than ever before. However, we sometimes forget that messages or posts are not enough; human connection in digital world will never be as good as laughing with your friends even for just a few minutes. Please checkout the following TED Talk to see why we are not satisfied even with so many screens around us.

https://www.ted.com/talks/adam_alter_wh ... less_happy

Session 1

Discussion Questions:

1. Do you limit how much time you can use your phone? What do you usually do with you phone? What apps make you happy? What apps make you sad?
2. In the video, the speaker talks about stopping cues, which will tell us when to stop. When reading a book, we will stop after reaching the final page; however, while using Facebook or Instagram, we can always scroll through the newsfeed endlessly. Do you find it troublesome? Or you think it is a good way to kill time.
3. Will you like to add stopping cures in your life to stop you from using your phone? As the speaker mentions, dinner time is a good stopping cue. What other cues can you come up with?

Session 2

As our society becomes more and mode complex and convoluted, sometimes we just crave for simplicity or minimalism; we all hope we have a strong will to eliminate all distractions in order to make rooms and time for things we really enjoy. Since people spend more and more time online, don't you think it is equally important that we make the same effort to declutter our digital life by removing all unnecessary applications.

http://www.bbc.com/future/story/2019010 ... al-hoarder

Discussion Questions:

1. How many applications are in your smartphone? Do you use them frequently? Are you willing to delete apps you seldom use?
2. Do you get a lot of notifications on your mobile device? Do you think whether it is possible to turn off notifications? How about enabling airplane mode for an entire day?
3. The average adult checks their email 45 times. How many times will you check yours everyday? Don't you think sometimes you will be happier if you talk to the person instead of writing him or her an email.

*******************************************************************************************************************************************
Agenda:
6:50~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:20pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:20 ~ 8:00pm Discussion Session (40 mins)
8:00 ~ 8:20pm Summarization (20 mins)
8:20 ~ 8:30pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
8:30 ~ 9:10pm Discussion Session (40 mins)
9:10 ~ 9:30pm Summarization / Concluding Remarks / Announcements (20 mins)
********************************************************************************************************************************************
聚會日期:列於該貼文主題內
聚會時間:請準時 7:00 pm 到 ~ 約 9:30 pm 左右結束
星期二聚會地點:丹堤濟南店
地址、電話:台北市濟南路三段25號 地圖 (02) 2740-2350
捷運站:板南線 忠孝新生站 3 號出口
走法:出忠孝新生站 3 號出口後,沿著巷子(忠孝東路三段10巷)走約 2 分鐘,到了濟南路口,左轉走約 2 分鐘即可看到。
最低消費: 80 元

注意事項:
文章是否需要列印請自行斟酌,但與會者請先閱讀過文章以方便小組討論

給新朋友的話:
1. 請事先準備2~3分鐘的英語自我介紹。
2. 請事先閱讀文章以及主持人所提的討論問題,並事先寫下自己所欲發表意見的英文。
3. 全程以英語進行,參加者應具備中等英語會話能力,對任一討論問題,能夠以5到10句英文表達個人見解。
4. 在正式加入之前,可以先來觀摩三次,觀摩者亦須參與討論。正式加入需繳交終身會費 NT$1,000。
Timmy
Officer
 
文章: 2
註冊時間: 週三 1月 09, 2019 6:42 pm

回到 每週討論主題 Meeting Topics

誰在線上

正在瀏覽這個版面的使用者:沒有註冊會員 和 3 位訪客